Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 2, 2011, 10:31 PM CDT for Cloud County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 2, 2011, 11:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Topeka, KS
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
384
WWUS83 KTOP 030331
SPSTOP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1031 PM CDT SAT JUL 2 2011
KSZ020-030400-
CLOUD-
1031 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLOUD COUNTY...
THROUGH 1100 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 15
MPH ACROSS PORTIONS OF CENTRAL CLOUD COUNTY. PENNY SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE CONCORDIA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3966 9762 3965 9762 3965 9748 3949 9744
3939 9781 3955 9787
TIME...MOT...LOC 0330Z 242DEG 14KT 3949 9775
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 2, 6:43 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 2, 6:43 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 643 PM CDT SAT JUL 2 2011 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM...TONIGHT-SUNDAY. MAIN FORECAST CHALLENGES THROUGH SUNDAY AFTERNOON ARE PRECIPITATION CHANCES AND HIGH TEMPERATURES. MID AND UPPER FLOW REMAINS RATHER WEAK IN THE CENTRAL PLAINS...WITH BROAD UPPER RIDGING OVER THE SOUTHERN STATES IN PLACE...HOWEVER WATER VAPOR IMAGERY SUGGESTS AND COUPLE OF UPPER LEVEL WAVES IN WYOMING MAKING THEIR WAY EAST. LOW LEVEL MOISTURE HAS POOLED IN NORTHEASTERN COLORADO...WESTERN NEBRASKA AND ADJACENT PORTIONS OF WYOMING BEHIND LOW LEVEL HIGH PRESSURE IN THE UPPER MISSOURI VALLEY. AT LEAST TWO ROUNDS OF CONVECTION HAVE RESULTED IN THIS REGION SO FAR TODAY. THE ASSOCIATED COLD FRONT HAD REACHED HIGHWAY 56 IN CENTRAL AND EASTERN KANSAS WITH CUMULUS FIELD SPREADING NORTHEAST INTO EAST CENTRAL KANSAS AND ISOLATED TO SCATTERED SHORT-LIVED STORMS RESULTING IN AN UNCAPPED ATMOSPHERE WITH 1500-2500 J/KG MIXED LAYER CAPE. STILL GETTING HEAT INDICES NEAR 105 A COUNTY OR SO BEHIND THE FRONT WITH MOISTURE POOLING ALONG IT. BEST GUESS FOR LATE THIS AFTERNOON INTO THIS EVENING IS FOR STORMS TO BUILD ON EAST INTO EAST CENTRAL KANSAS VIA WEAK FRONTAL CONVERGENCE. FRONT MAY NOT MAKE MUCH MORE SOUTHWARD PROGRESS WITH SURFACE HIGH MOVING EAST...AND STORM COVERAGE SHOULD DECREASE RATHER QUICKLY WITH NORTHWARD DISTANCE FROM THE BOUNDARY. WEAK SHEAR AND HIGH STORM BASES WOULD PRIMARILY SUPPORT A WIND CONCERN WITH ANY STRONGER UPDRAFTS. BELIEVE ATTENTION SHOULD THEN TURN TO THE NORTHWEST FROM LATE EVENING ONWARD AS THE WYOMING FEATURES TRUDGE EAST THROUGH NEBRASKA. MEAGER LOW LEVEL JET SHOULD FEED ANY CONVECTIVE SYSTEMS AS THEY COME THIS WAY...AND A SOUTHWARD TREND IN MOTION IS LIKELY IN EASTERN NEBRASKA AND KANSAS AS THE LATE NIGHT TURNS INTO THE MORNING. ELEVATED NATURE AND SLOW MOVEMENT OF THIS CONVECTION BRINGS HEAVY RAINFALL AS THE PRIMARY IMPACT. AS SOUTHERLY WINDS DEVELOP INTO THE LOWER LEVELS...THE CONVECTION MAY BE MAINTAINED INTO THE LATE MORNING...AND KEEP TEMPS IN CHECK DESPITE THE WARM AIR ADVECTION. 09Z SREF TEMPERATURE SPREADS FOR NORTHEAST KANSAS ARE RATHER LARGE FOR A 24 HOUR FORECAST...AND HAVE GONE WITH A MIDDLE GROUND APPROACH TO MAXES...BUT ANOTHER DAY OF ADVISORY LEVEL HEAT IS QUITE UNLIKELY. LONG TERM...SUN NIGHT-NEXT SAT. NEXT WEEK WILL FEATURE RIDGING ACROSS THE CENTRAL AND SOUTHERN PLAINS WITH AT LEAST ONE WAVE WHICH WILL ACT TO FLATTEN THE RIDGE. THIS WILL BRING A TYPICAL SUMMERTIME WEATHER PATTERN TO KS WITH HOT WEATHER INTERRUPTED FROM TIME TO TIME BY SLOW MOVING COLD FRONTS THAT WILL HANG UP AND PROVIDE AT LEAST SOME CHCS FOR T-STORMS. THE FIRST SUCH WAVE AND COLD FRONT WILL APPROACH TUES NIGHT INTO WEDS. THE LOW LEVEL THERMAL RIDGE AHEAD OF THE FRONT WILL BRING HOT TEMPERATURES BACK TO THE AREA ESPECIALLY TUES AND INTO WEDS. PRECIP CHCS WILL EXIST IN PROXIMITY TO THE BOUNDARY MAINLY WEDS INTO THU WITH COOLER TEMPS EXPECTED BY THU. GFS IS PRODUCING QUITE COOL CONDS THU HOWEVER THIS IS DUE TO ANOTHER WAVE AND LARGE SHIELD OF PRECIP. TIMING AND ACTUAL PLACEMENT OF ANY SUCH WAVE IS TOO FAR OUT TO HAVE MUCH CONFIDENCE IN SO WE WILL CONTINUE A WARMER FCST THU WITH SOME CHCS FOR PRECIP. && .AVIATION... ONGOING CONVECTION SHOULD STAY TO THE SOUTH OF THE TERMINALS THROUGH THE REMAINDER OF THE EVENING. THUNDERSTORM ACTIVITY WILL THEN GRADUALLY TAPER OFF AS SURFACE HEATING WANES WITH THE SETTING OF THE SUN. THUNDERSTORMS ACROSS THE HIGH PLAINS WILL SLIDE EASTWARD OVERNIGHT BRINGING A THREAT FOR TS ACTIVITY AFTER MIDNIGHT. EXPECT STORM THREAT TO CONTINUE THROUGH MOST OF THE DAY ON SUNDAY AS WELL. WILL REFINE THE TERMINAL FORECASTS AS THE CONVECTIVE THREAT GETS CLOSER TO MATERIALIZATION. JL && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ054>056-058-059. &&
Hazardous weather outlook, Jul 2, 7:36 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 736 PM CDT SAT JUL 2 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-040045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 736 PM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF EAST CENTRAL KANSAS THROUGH THE MID EVENING HOURS...AND THERE IS A CHANCE FOR THUNDERSTORMS FOR THE REMAINDER OF THE AREA AS WELL. WIND GUSTS NEAR 60 MPH AND LOCALLY HEAVY RAIN COULD OCCUR WITH A FEW OF THE STORMS SOUTH OF INTERSTATE 70. THUNDERSTORM CHANCES CONTINUE FOR THE ENTIRE AREA OVERNIGHT...WITH HEAVY RAIN BEING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES CONTINUE FOR THE ENTIRE AREA SUNDAY...AND IN MAINLY NORTHEAST AND EAST CENTRAL KANSAS SUNDAY NIGHT INTO THE MORNING HOURS OF INDEPENDENCE DAY. HEAVY RAIN COULD AGAIN OCCUR WITH THESE STORMS. THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY NIGHT. HEAT INDICES COULD APPROACH 105 DEGREES ON INDEPENDENCE DAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 2, 5:19 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
519 PM CDT SAT JUL 2 2011
KSZ059-022245-
ANDERSON-
519 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY...
THROUGH 545 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 10 MPH
ACROSS PORTIONS OF SOUTHEASTERN ANDERSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
STRONG WINDS OF 40 TO 50 MPH. RURAL AREAS OF SOUTHEAST ANDERSON
COUNTY WILL BE AFFECTED.
&&
LAT...LON 3807 9519 3820 9518 3825 9518 3825 9507
3804 9507 3803 9508 3803 9516 3803 9519
TIME...MOT...LOC 2218Z 182DEG 7KT 3816 9512Special weather statement, Jul 2, 7:23 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
723 PM CDT SAT JUL 2 2011
KSZ059-030045-
ANDERSON-
723 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ANDERSON COUNTY...
THROUGH 745 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 10 MPH ACROSS PORTIONS OF SOUTHWESTERN ANDERSON COUNTY.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE
CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE COLONY AND LONE ELM.
&&
LAT...LON 3804 9552 3826 9552 3826 9551 3832 9551
3832 9547 3804 9519 3803 9522
TIME...MOT...LOC 0022Z 238DEG 9KT 3809 9541Local storm report, Jul 2, 7:30 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
730 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 SW HARRIS 38.26N 95.50W
07/02/2011 E0.88 INCH ANDERSON KS TRAINED SPOTTER
&&
BYRNESpecial weather statement, Jul 2, 7:35 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 735 PM CDT SAT JUL 2 2011 KSZ058-059-030100- ANDERSON-COFFEY- 735 PM CDT SAT JUL 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ANDERSON AND EAST CENTRAL COFFEY COUNTIES... THROUGH 800 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 5 MPH ACROSS PORTIONS OF WEST CENTRAL ANDERSON AND EAST CENTRAL COFFEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 55 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HARRIS. && LAT...LON 3832 9557 3832 9538 3818 9540 3817 9555 TIME...MOT...LOC 0034Z 182DEG 3KT 3826 9550
Special weather statement, Jul 2, 9:23 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
923 PM CDT SAT JUL 2 2011
KSZ034-030245-
OTTAWA-
923 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTTAWA COUNTY...
THROUGH 945 PM CDT...A STRONG TO SEVERE THUNDERSTORM OVER NORTHWEST
SALINE COUNTY MAY PRODUCE STRONG OUTFLOW WINDS AS IT MOVE NORTHEAST
TOWARDS SOUTHWEST OTTAWA COUNTY. THE STORM WILL MOVE NORTHEAST AT 20
MPH INTO EXTREME SOUTHWESTERN OTTAWA COUNTY BY 940 PM CDT. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY TO NICKEL SIZE HAIL AND STRONG WINDS OF 45 TO 55
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TESCOTT AND
CULVER.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3901 9793 3906 9794 3906 9775 3895 9775
3895 9778 3896 9779 3895 9793 3896 9794
3901 9794
TIME...MOT...LOC 0221Z 210DEG 19KT 3890 9791Special weather statement, Jul 2, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1031 PM CDT SAT JUL 2 2011
KSZ020-030400-
CLOUD-
1031 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLOUD COUNTY...
THROUGH 1100 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 15
MPH ACROSS PORTIONS OF CENTRAL CLOUD COUNTY. PENNY SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE CONCORDIA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3966 9762 3965 9762 3965 9748 3949 9744
3939 9781 3955 9787
TIME...MOT...LOC 0330Z 242DEG 14KT 3949 9775The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:23 PM CDT | Special Weather Statement | TOP | Anderson | 22 min |
| Jul 2, 7:35 PM CDT | Special Weather Statement | TOP | Anderson | 25 min |
| Jul 2, 9:23 PM CDT | Special Weather Statement | TOP | Ottawa | 22 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.